Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Complications related to Gall bladder stones - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Liver and Gall Bladder
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions
Doctor :   Hi
Doctor :   How can I help you ?
User :   I have been diagnosed with Gallstones and I am due to see a surgeon on Thursday. However I had an attack yesterday and I am still in some pain but today both my legs and arms ache and feel really heavy - is this related to gallstones or is this the start of a different illness?
Doctor :   Ok, May I ask you a few questions pertaining to your problem ?
User :   Yes
Doctor :   Do you see any yellowish tinge in your skin ?
User :   Not that I can tell but when I first went to my Doctor about 1 month ago he did blood tests and they came back with jaundice showing which is why he sent me for a scan - it was only a small amount of jaundice though
Doctor :   Ok, May I ask your age please ?
User :   34
Doctor :   Do you have 1. A bloated sensation in the abdomen
Doctor :   Or 2. Nausea Or 3. Vomiting
User :   No Just pain under my ribs, round my back and shoulder
User :   pain in my legs and arms and yes I have had vomiting
Doctor :   Ok. This is very common in Biliary colic that the pain radiates from the Abdomen and Liver area to the back between the shoulder blades or under the right shoulder. Inhaling deeply, or moving, often makes the pain worse.
Doctor :   I see that you are posted for a surgery on Thursday which may make you a lot uncomfortable till then.
Doctor :   Are you taking any medication right now ?
User :   Yes I have had this for the last month and I am coping with this as I am due to see the surgeon on Thursday - what I am worried about it is my legs and arms feeling heavy. Is the legs anything to worry about? I only have 1st appointment Thur not the actual surgery.
Doctor :   Oh I see.
User :   Just pain killers
Doctor :   I am sorry for that.
Doctor :   Ok, The heaviness in legs and pain in the shoulders is a symptom of the radiating pain.
User :   I feel really unwell today and a little worried over the legs and arms ..... the pains I can cope with because I know what it is and is getting sorted.
User :   oh right nothing to worry about. is it related to gallstones though?
Doctor :   Yes, But I am a bit concerned about Any Obstructive Cholestasis.
User :   what is that?
Doctor :   I would suggest you to see the doctor at the earliest and get an appointment a bit earlier.
Doctor :   It is Obstructive Jaundice if the stone totally blocks the biliary system.
Doctor :   Or any other infection of the Gall Bladder which can lead to further complication.
Doctor :   Is it possible for you to prepone the appointment ?
User :   Ok I will try and book an appointment with my GP tomorrow. Do your legs and arms ache and feel heavy with gallstones because on the internet it doesn't say anything about legs and arms under symptoms
User :   No I was lucky to get in on Thur...I will go and see my GP though tomorrow.
Doctor :   I have seen cases where the Cholangitis or Bile stones cause radiating pain to the Lower limbs also , But the stones are huge in those cases and might have caused an absolute obstruction to Hepatic system as well.
Doctor :   That is the reason that I suggest you to see the Doctor at the earliest And get an Ultrasound done.
Doctor :   Hope you have followed.
User :   That is great - thank you.
Doctor :   Please do not panic and see the doctor at the earliest, Confidence is the greatest medicine.
Doctor :   Thank you for consulting me.
Doctor :   Take care, Bye for now.
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor